Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 31, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 25, 2024, 1:20 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2024, 1:20 PM MST (20:20 UTC)
- Expired
- Jul 25, 2024, 4:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 119 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809
WGUS55 KTWC 252020
FFWTWC
AZC019-252330-
/O.NEW.KTWC.FF.W.0031.240725T2020Z-240725T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
120 PM MST Thu Jul 25 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Central Pima County in southeastern Arizona...
* Until 430 PM MST.
* At 120 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Sells, Topawa, Ali Chukson, Vamori, South Komelik, Fresnal,
Artesia and Ali Molina.
This includes the following Flash Flood Prone Locations...
Indian Route 19 south of Topawa.
This includes Route 86 between mile markers 109 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3177 11195 3186 11197 3191 11199 3195 11196
3198 11193 3203 11186 3199 11178 3192 11177
3181 11178 3171 11177 3170 11193
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
EDWARDS2 follow-up statements
686
WGUS75 KTWC 252121
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
221 PM MST Thu Jul 25 2024
AZC019-252330-
/O.CON.KTWC.FF.W.0031.000000T0000Z-240725T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
221 PM MST Thu Jul 25 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST THIS
AFTERNOON FOR CENTRAL PIMA COUNTY...
At 221 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 1
and 2 inches of rain have fallen. The Sells RAWS has measured 1.50
inches in the last hour and a half. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Sells, Topawa, Ali Chukson, Vamori, South Komelik, Fresnal,
Artesia and Ali Molina.
This includes the following Flash Flood Prone Locations...
Indian Route 19 south of Topawa.
This includes Route 86 between mile markers 110 and 120.
This includes the following streams and drainages...
Fresnal Wash, Chutum Vaya Wash, Gu Oidak Wash, Pan Wash, Sells
Wash, Topawa Wash, Ali Molina Wash, San Luis Wash, Baboquivari
Wash, San Juan Wash, Comobabi Wash, Vamori Wash and Murk Kui Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3177 11195 3186 11197 3191 11199 3195 11196
3198 11193 3203 11186 3199 11178 3192 11177
3181 11178 3171 11177 3170 11193
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AWH066
WGUS75 KTWC 252327
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
427 PM MST Thu Jul 25 2024
AZC019-252337-
/O.EXP.KTWC.FF.W.0031.000000T0000Z-240725T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
427 PM MST Thu Jul 25 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MST THIS AFTERNOON FOR
CENTRAL PIMA COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3177 11195 3186 11197 3191 11199 3195 11196
3198 11193 3203 11186 3199 11178 3192 11177
3181 11178 3171 11177 3170 11193
$$
GELWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:06 PM MST, 14 minutes earlier.
Area forecast discussion, Jul 25, 1:06 PM MST, 14 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 106 PM MST Thu Jul 25 2024 .SYNOPSIS... Daily chances for showers and thunderstorms are expected through the weekend and into next week with the main threats being strong gusty winds and heavy rainfall. && .DISCUSSION...It's shaping up to be another active day with a very similar look and feel to what we saw yesterday. As of this writing, we already have thunderstorms over the White Mountains and isolated activity developing over the T.O. Nation. Elsewhere, skies are mostly clear to partly cloudy with considerable cumulus development over the Sky Islands and some adjacent valleys. Convective parameters and thermodynamics are in place for a busy afternoon and evening with the deepest moisture and highest CAPE values of 1000- 1500 J/KG from Tucson westward. PWAT values are around 1.4" near Tucson to around 1.75" over western Pima County, while it is a bit drier east of Tucson with PWAT's closer to 1 inch. These values out east are still high enough to result in convection pushing off the White Mountains under around 10 kts of NE mid level flow. Separately, additional scattered thunderstorms will developing through the afternoon across much of the forecast area. As the activity pushes off the mountains and we continue to see additional storms develop off of outflows, a more organized complex of thunderstorms is most likely over the T.O. Nation heading into the evening hours. Overall, the greatest threat area outlined by the HREF for both wind and flash flooding potential will be across SE Pinal and Pima County including the T.O. Nation. Thunderstorms should weaken later this evening with any remaining shower activity diminishing overnight. The mid/upper level high will nudge a bit more to the south Friday over western Arizona with the mid level steering flow weakening into the 5 to 10 kt range. Given the deep moisture in place (PWAT around 1 inch near the NM border to around 1.8" western deserts), expect a continued heavy rain/flash flooding and wind/wet microburst threat for the thunderstorms Friday into Friday evening. For this weekend, the high center will shift towards the east, centered just to our west during the day Saturday, nearly overhead Saturday night and over southern Arizona and then into southern New Mexico by Sunday. This pattern setup will result in the best chances for thunderstorms both Saturday and Sunday from Tucson south and eastward. The high isn't very strong so even though it'll be nearby, we won't really see a noticeable change in temperatures. For next week, the flow pattern will be more south to southeasterly as the high remains to our east. An inverted trough early next week may help amplify the convection a bit, though confidence on those details is low. Bottomline is expect a continuation of daily rounds of showers and thunderstorms next week with day-to-day variability in coverage. Temperatures generally 2 to 6 degrees above normal through the forecast period. && .AVIATION...Valid through 27/00Z. SCT-BKN clouds AOA 7-11k ft AGL with scattered to numerous SHRA/TSRA impacting much of the forecast area and moving from the NE to the SW ending thru 26/06Z. Another round of SHRA/TSRA expected aft 26/19Z Friday. Strong winds to 40-60 kts possible near the strongest TSRA with MVFR conditions. Outside of TSRA, surface winds will generally be easterly/southeasterly and remain under 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Scattered afternoon and evening showers and thunderstorms with day to day variability on which areas will see the best chance of rainfall. This afternoon through Friday is looking particularly active at this time, with each day having the threat of heavy rain, localized flash flooding and strong gusty winds. Minimum relative humidities will be 20 to 30 percent in most lower elevation locations and 25 to 40 percent in mountain areas. Away from thunderstorms, 20-foot winds will generally be 15 mph or less, with afternoon/early evening gusts to 20-25 mph and light winds overnight. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:16 PM MST | Dust Storm Advisory | TWC | Cochise | 59 min |
| Jul 24, 5:24 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 51 min |
| Jul 24, 6:01 PM MST | Flash Flood Warning | TWC | Pinal | 119 min |
| Jul 24, 6:07 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 53 min |
| Jul 25, 12:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 25, 1:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 25, 1:57 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 25, 1:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 17 min |
| Jul 25, 3:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 25, 3:52 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Jul 25, 3:54 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 25, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Graham | 46 min |
| Jul 25, 4:16 PM MST | Special Weather Statement | TWC | Greenlee | 44 min |
| Jul 25, 4:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 25, 4:26 PM MST | Flash Flood Warning | TWC | Pima | 109 min |
| Jul 25, 4:30 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 45 min |
| Jul 25, 4:31 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 25, 4:38 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jul 25, 4:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.